With heroin-like effects, this new strain on the streets can be lethal. Learn more about the dangers of Fentanyl laced street drugs.
Fentanyl is a potent, synthetic opioid analgesic used to treat and manage chronic pain. But, with the characteristic of being 50 to 100 times more potent than Morphine, it has become a highly abused drug. Fentanyl laced street drugs are a dangerous new threat, affecting thousands of people across the U.S. on a daily basis.
While the strength of Fentanyl makes it one of the fastest acting opioids legally available with a prescription, it can easily become abused.
Understanding that simple fact, can paint a clear picture of the actual strength of Fentanyl, and how if misused, can be devastating. This even prompted the DEA to issue a nation-wide alarm trying to alert on what a Fentanyl lethal dose can be, and the dangers of Fentanyl laced street drugs that many are abusing.
There are many compounds of Fentanyl. In fact, both the DEA and NIDA have reported on the high rate overdose cases of Fentanyl laced street drugs such as cocaine and heroin, and even prescription medication like oxycodone and acetaminophen.
The strength of Fentanyl on its own is quite scary. When combined with any of these other drugs, results can be tragic. The Drug Enforcement Agency has advised that a Fentanyl lethal dose can be as small as o.25 mg. – if you’re not sure how much that is, it’s not very much at all.
When combined with any other opioid or with cocaine, an abuser is exponentially increasing the risk of overdosing.
The risks of abusing Fentanyl (on its own) include a moderate to severe euphoria, a fleeting state of relaxation and decreased awareness.
Taking Fentanyl laced street drugs, brings a whole new set of side effects that could lead to serious health risks and even death. These include:
- Nausea and vomiting
- Altered heart rate
- Slowed breathing
- Heavy sweating
- Constricted pupils
In addition to these risky side effects, there are a number of signs that could point to a Fentanyl overdose. Amongst the most common symptoms, a person can experience:
- Extreme fatigue
- Severe confusion
- Dizziness and fainting spells
- Cardiac arrest
- Respiratory failure
In the case of a Fentanyl lethal dose, one just has to look at comparative pictures of this opioid, in each of their lethal amounts, to grasp idea of just how little is needed to cause your whole system to crash and no longer function.
Anybody struggling with a Fentanyl addiction will certainly need to go through detoxification and rehabilitation, in order to overcome this disease.
Detoxification from this potent opioid, will bring uncomfortable withdrawal symptoms; this phase requires the attention and care of medical professionals and nurses that have the expertise and the tools to monitor, evaluate and control these symptoms.
However, detox alone won’t cure your addiction. While attempting to get you clean, a proper detoxification process will prepare you for rehab.
This is the core part of treatment, and where you will be able to identify and understand the causes and triggers behind your addiction, learn how coping skills and mechanisms to prevent relapse, and develop your continuous care plan, to ensure your sobriety in the long run.
If you wish to learn more about the dangers of Fentanyl laced street drugs, call us today to speak to one of our treatment specialist. We are able to answer all of your questions and support you in your recovery journey.
If you or a loved one needs help with abuse and/or treatment, please call the White Sands Tampa at (877) 640-7820. Our addiction specialists can assess your recovery needs and help you get the addiction treatment that provides the best chance for your long-term recovery.